Alert archive / Iowa / River Flood Warnings in 2016

River Flood Warning 30, NWS Sioux Falls, SD

May 30, 2016Clay County, Dickinson County, Iowa

NWS Sioux Falls, SD issued this river flood warning at May 30, 2016, 9:49 AM CDT for Clay County, Dickinson County, Iowa. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 30, 2016, 9:49 AM CDT (14:49 UTC)
Expired
Jun 3, 2016, 7:00 AM CDT
In force
4 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IA, Dickinson County, IA

The radar

The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River above Spencer (LSSI4). The gauge peaked at 10.48 ft at Jun 1, 2016, 8:00 AM CDT.

actionminormoderate810121405/3005/3106/0106/0206/0306/04
Action stage
9 ft
Minor stage
10 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06604440, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

034 
WGUS43 KFSD 301449
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
949 AM CDT MON MAY 30 2016

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa and South Dakota

  Big Sioux River At Hawarden
  Big Sioux River At Akron
  Ocheyedan River Near Spencer
  Little Sioux River Above Spencer
  Little Sioux River At Cherokee
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
Recent rainfall has resulted in rising river levels along the Big Sioux
River...Little Sioux River...and Ocheyedan River in southeast South Dakota
and northwest Iowa. Continued rises are expected over the next few days 
with additional rainfall forecast this afternoon and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. The water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC167-SDC083-127-311849-
/O.NEW.KFSD.FL.W.0027.160602T0600Z-000000T0000Z/
/HAWI4.1.ER.160602T0600Z.160603T0600Z.000000T0000Z.NO/
949 AM CDT MON MAY 30 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Big Sioux River At Hawarden.
* From late Wednesday night until further notice.
* At 7AM Monday the stage was 13.0 (Estimated) feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...Rise above flood stage by 1 AM Thursday and crest near 
  15.9 feet by Friday June 3.
* At stages near 15.0 feet...Agricultural flooding begins on the 
  South Dakota side of the river. 

&&
 
LAT...LON 4303 9654 4303 9647 4296 9645 4296 9657


$$

IAC149-SDC127-311848-
/O.NEW.KFSD.FL.W.0028.160601T0800Z-160605T0834Z/
/AKRI4.1.ER.160601T0800Z.160603T0000Z.160604T0834Z.NO/
949 AM CDT MON MAY 30 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Big Sioux River At Akron.
* From late Tuesday night to late Saturday night.
* At 9AM Monday the stage was 14.6 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...Rise above flood stage by 3 AM Wednesday and crest near 
  17.1 feet by Thursday June 2.the river will fall below flood stage
  by Saturday June 4.
* At stages near 17.0 feet...About 6500 acres of farm land are 
  flooded. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

IAC041-311848-
/O.NEW.KFSD.FL.W.0029.160601T0600Z-160603T1500Z/
/SPOI4.1.ER.160601T0600Z.160602T0000Z.160602T1500Z.NO/
949 AM CDT MON MAY 30 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Ocheyedan River Near Spencer.
* From late Tuesday night to Friday morning.
* At 8AM Monday the stage was 7.8 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...Rise above flood stage by 1 AM Wednesday and crest near 
  8.4 feet by Wednesday June 1. The river will fall below flood stage
  by Thursday June 2.
* At stages near 8.0 feet...Minor flooding of pasture land begins. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-059-311848-
/O.NEW.KFSD.FL.W.0030.160530T1449Z-160603T0600Z/
/LSSI4.1.ER.160530T1330Z.160601T1800Z.160603T0000Z.UU/
949 AM CDT MON MAY 30 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River Above Spencer.
* Until late Thursday night.
* At 9AM Monday the stage was 10.0 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* At stages near 10.0 feet...Minor flooding of agricultural lands 
  begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC035-311848-
/O.NEW.KFSD.FL.W.0031.160601T1800Z-160603T1200Z/
/CHKI4.1.ER.160601T1800Z.160602T0000Z.160602T1200Z.NO/
949 AM CDT MON MAY 30 2016

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Cherokee.
* From Wednesday afternoon to Friday morning.
* At 8AM Monday the stage was 14.3 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...Rise above flood stage by 1 PM Wednesday and crest near 
  17.1 feet by Wednesday June 1. The river will fall below flood 
  stage by Thursday June 2.
* At stages near 17.0 feet...Minor lowland flooding begins, and 
  Cherokee County Rescue mobilizes and sets up the flood control 
  center. 

&&
 
LAT...LON 4296 9543 4291 9539 4265 9557 4256 9569
          4256 9578 4270 9564

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  
         STAGE  STAGE  TIME      STAGE  TIME       

BIG SIOUX RIVER
HAWI4    15.0   E13.00 Mon 7 AM  15.9  Fri 1 AM    
AKRI4    16.0    14.61 Mon 9 AM  17.1  Thu 7 PM    

OCHEYEDAN RIVER
SPOI4    8.0      7.79 Mon 9 AM   8.4  Wed 7 PM    

LITTLE SIOUX RIVER
LSSI4    10.0     9.99 Mon 9 AM  10.8  Wed 1 PM    
CHKI4    17.0    14.29 Mon 8 AM  17.1  Wed 7 PM    

TRM
3 follow-up statements
580 
WGUS83 KFSD 311402
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 AM CDT TUE MAY 31 2016

...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...

  Big Sioux River At Hawarden
  Big Sioux River At Akron
  Little Sioux River At Cherokee

...The Flood Warning continues for the following rivers in Iowa...

  Ocheyedan River Near Spencer
  Little Sioux River Near Milford
  Little Sioux River Above Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-011802-
/O.EXT.KFSD.FL.W.0029.160601T1800Z-160603T0600Z/
/SPOI4.1.ER.160601T1800Z.160601T1800Z.160602T0600Z.NO/
902 AM CDT TUE MAY 31 2016

The Flood Warning continues for
  The Ocheyedan River Near Spencer.
* from Wednesday afternoon to late Thursday night.
* At 08AM Tuesday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to crest near flood stage by 
  1 PM Wednesday.
* At stages near 8.0 feet...Minor flooding of pasture land begins. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

IAC041-059-011802-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.160529T1115Z.160531T1300Z.000000T0000Z.NO/
902 AM CDT TUE MAY 31 2016

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 08AM Tuesday the stage was 12.9 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-059-011802-
/O.EXT.KFSD.FL.W.0030.000000T0000Z-160602T1500Z/
/LSSI4.1.ER.160530T1330Z.160601T0600Z.160602T0900Z.UU/
902 AM CDT TUE MAY 31 2016

The Flood Warning continues for
  The Little Sioux River Above Spencer.
* until Thursday morning.
* At 08AM Tuesday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Monday May 
  30.
* Forecast...The river will crest near 10.6 feet tonight and fall 
  below flood stage on Thursday June 2.
* At stages near 10.0 feet...Minor flooding of agricultural lands 
begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-011802-
/O.EXT.KFSD.FL.W.0023.000000T0000Z-160605T1200Z/
/SPWI4.1.ER.160525T1510Z.160601T0000Z.160604T1200Z.NO/
902 AM CDT TUE MAY 31 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Sunday morning.
* At 08AM Tuesday the stage was 11.7 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 11.9 feet by Wednesday June 
  01. The river will fall below flood stage Saturday June 04.

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-011802-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.160530T1107Z.160603T1200Z.000000T0000Z.NO/
902 AM CDT TUE MAY 31 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until further notice.
* At 08AM Tuesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.1 feet by Friday June 03 
  then begin falling.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

IAC035-311432-
/O.CAN.KFSD.FL.W.0031.000000T0000Z-160603T1200Z/
/CHKI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT TUE MAY 31 2016

The Flood Warning is cancelled for
  The Little Sioux River At Cherokee.
* At 08AM Tuesday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage at 16.5 feet 7 AM
  Sunday.
* At stages near 17.0 feet...Minor lowland flooding begins, and 
Cherokee County Rescue mobilizes and sets up the flood control 
center. 

&&
 
LAT...LON 4296 9543 4291 9539 4265 9557 4256 9569
          4256 9578 4270 9564

$$

IAC167-SDC083-127-311432-
/O.CAN.KFSD.FL.W.0027.000000T0000Z-160531T1402Z/
/HAWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT TUE MAY 31 2016

The Flood Warning is cancelled for
  The Big Sioux River At Hawarden.
* At 08AM Tuesday the stage was 13.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 13.1 feet 7 PM
  Thursday.

&&
 
LAT...LON 4303 9654 4303 9647 4296 9645 4296 9657


$$

IAC149-SDC127-311432-
/O.CAN.KFSD.FL.W.0028.000000T0000Z-160605T0834Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT TUE MAY 31 2016

The Flood Warning is cancelled for
  The Big Sioux River At Akron.
* At 08AM Tuesday the stage was 15.1 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will remain near 15 feet through Thursday. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
          4273 9669 4277 9667

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

OCHEYEDAN RIVER
SPOI4     8.0    7.49 Tue 9 AM     8.0  Wed 1 PM    

LITTLE SIOUX RIVER
MIFI4    12.0   12.91 Tue 8 AM                      12.9  Tue May 31
LSSI4    10.0   10.13 Tue 8 AM    10.6  Wed 1 AM 
SPWI4    10.0   11.67 Tue 8 AM    11.9  Tue 7 PM 
LNNI4    18.0   18.17 Tue 8 AM    19.1  Fri 7 AM 
CHKI4    17.0   14.62 Tue 8 AM    16.5  Sun 7 AM 

BIG SIOUX RIVER
HAWI4    15.0   12.98 Tue 8 AM    13.1  Thu 7 PM  
AKRI4    16.0   15.12 Tue 8 AM                      15.1  Tue May 31

MG
528 
WGUS83 KFSD 011416
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
916 AM CDT WED JUN 1 2016

...The Flood Warning is cancelled for the following rivers in Iowa...

  Ocheyedan River Near Spencer

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River Near Milford
  Little Sioux River Above Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-021816-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.160529T1115Z.160531T1515Z.000000T0000Z.NO/
916 AM CDT WED JUN 1 2016

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 08AM Wednesday the stage was 12.7 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-059-021815-
/O.EXT.KFSD.FL.W.0030.000000T0000Z-160603T0000Z/
/LSSI4.1.ER.160530T1330Z.160601T1230Z.160602T1800Z.UU/
916 AM CDT WED JUN 1 2016

The Flood Warning continues for
  The Little Sioux River Above Spencer.
* until Thursday evening.
* At 08AM Wednesday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is cresting now and will fall to below 
  flood stage by Thursday June 02.
* At stages near 10.0 feet...Minor flooding of agricultural lands 
begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-021815-
/O.CON.KFSD.FL.W.0023.000000T0000Z-160605T1200Z/
/SPWI4.1.ER.160525T1510Z.160531T1200Z.160604T1200Z.NO/
916 AM CDT WED JUN 1 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Sunday morning.
* At 08AM Wednesday the stage was 11.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below flood stage by Sunday June 4.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-021815-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/LNNI4.1.ER.160530T1107Z.160603T1800Z.000000T0000Z.NO/
916 AM CDT WED JUN 1 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until further notice.
* At 09AM Wednesday the stage was 18.3 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 19.0 feet by Friday June 03 
  then begin falling.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

IAC041-011446-
/O.CAN.KFSD.FL.W.0029.000000T0000Z-160603T0600Z/
/SPOI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM CDT WED JUN 1 2016

The Flood Warning is cancelled for
  The Ocheyedan River Near Spencer.
* At 08AM Wednesday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.9 feet. The 
  river will fall to 6.7 feet by Thursday morning.
* At stages near 7.0 feet...Minor flooding of some ditches begins. 

&&
 
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
          4312 9524 4315 9540

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   12.73 Wed 8 AM                      12.9  Tue May 31
LSSI4    10.0   10.51 Wed 8 AM                      10.5  Wed Jun 1 
SPWI4    10.0   11.46 Wed 8 AM                      11.7  Tue May 31
LNNI4    18.0   18.28 Wed 9 AM    19.0  Fri 1 PM 

OCHEYEDAN RIVER
SPOI4     8.0    7.10 Wed 9 AM                       7.9  Mon May 30

MG
715 
WGUS83 KFSD 021536
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1036 AM CDT THU JUN 2 2016

...The Flood Warning continues for the following rivers in Iowa...

  Little Sioux River Near Milford
  Little Sioux River Above Spencer
  Little Sioux River At Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-059-031936-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.160529T1115Z.160531T1515Z.000000T0000Z.NO/
1036 AM CDT THU JUN 2 2016

The Flood Warning continues for
  The Little Sioux River Near Milford.
* until further notice.
* At 09AM Thursday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* At stages near 12.0 feet...Minor flooding of low lying agricultural
lands begins. 

&&
 
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
          4328 9517 4329 9524

$$

IAC041-059-031200-
/O.EXT.KFSD.FL.W.0030.000000T0000Z-160603T1200Z/
/LSSI4.1.ER.160530T1330Z.160601T1230Z.160603T0600Z.UU/
1036 AM CDT THU JUN 2 2016

The Flood Warning continues for
  The Little Sioux River Above Spencer.
* until Friday morning.
* At 10AM Thursday the stage was 10.3 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday June 03.
* At stages near 10.0 feet...Minor flooding of agricultural lands 
begins. 

&&
 
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
          4315 9518 4324 9529

$$

IAC041-031936-
/O.EXT.KFSD.FL.W.0023.000000T0000Z-160606T1200Z/
/SPWI4.1.ER.160525T1510Z.160531T1200Z.160605T1200Z.NO/
1036 AM CDT THU JUN 2 2016

The Flood Warning continues for
  The Little Sioux River At Spencer.
* until Monday morning.
* At 09AM Thursday the stage was 11.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday June 05.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

IAC021-041-031936-
/O.EXT.KFSD.FL.W.0025.000000T0000Z-160608T0600Z/
/LNNI4.1.ER.160530T1107Z.160603T1200Z.160607T0600Z.NO/
1036 AM CDT THU JUN 2 2016

The Flood Warning continues for
  The Little Sioux River At Linn Grove.
* until late Tuesday night.
* At 10AM Thursday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.6 feet by Friday June 03. 
  The river will fall below flood stage Tuesday June 07.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   12.39 Thu 9 AM                      12.9  Tue May 31
LSSI4    10.0   10.28 Thu 10 AM                     10.5  Wed Jun 01
SPWI4    10.0   11.36 Thu 9 AM                      11.7  Tue May 31
LNNI4    18.0   18.48 Thu 10 AM   18.6  Fri 7 AM 

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 30, 6:03 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 30, 6:03 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
603 AM CDT MON MAY 30 2016

.SHORT TERM...(Today and Tonight)
Issued at 420 AM CDT Mon May 30 2016

Showers and thunderstorms gradually moving across the area early
this morning. A few storms have produced some heavy rainfall and
near severe hail...more than likely. The mid level wave responsible
for this convection will move through the area by about mid morning,
so will have the chance for thunderstorms mainly east of interstate
29 this morning with decreasing chances through about 16z. In the
wake of this wave, broad southerly flow will develop. Not easy to
discern when the better chance for convection will be. Thinking that
the first chance will be from late morning into the early afternoon
as the 850mb to 700mb winds quickly increase as low pressure deepens
over western north dakota and eastern montana. This might allow
scattered thunderstorms to develop and lift northward but the severe
threat with these storms should not be high as a potential lack of
moisture in this layer might keep instability a bit on the low side.
Will have a small chance for thunderstorms lifting from near the
Missouri River into east central South Dakota from about 17z through
20z.

After this deeper moisture, better instability and shear are in
place in central South Dakota by late afternoon and expect
thunderstorms to develop in this area. Initially the soundings
appear to point towards isolated to scattered stronger cells with
shear not too strong but well balanced and definitely supportive of
severe convection, especially with the potential for about 2000 j/kg
surface based CAPE. By mid evening a strong surge of mid level winds
from the west and the approach of the wave should increase moisture a
bit which will likely lead towards a better chance for a somewhat
organized line which would get to Interstate 29 about 10 pm and into
southwest Minnesota and northwest Iowa between 10 pm and 1 am. Hail
to the size of golf balls and 70 mph winds will be possible with
the initial development while winds to 70 mph will still be possible
farther east into the evening the threat for hail should drop to
half dollar.

.LONG TERM...(Tuesday through Sunday)
Issued at 420 AM CDT Mon May 30 2016

Assuming the organized nature of convection from Monday night, much
if not all of this may have progressed eastward out of the CWA,
leaving perhaps parts of southwest Minnesota and northwest Iowa with
lingering showers and a few rumbles of thunder. Upper low will
continue to wobble across North Dakota through the day, with jet
energy gradually intensifying through downstream quadrants. This
will cause Q vector convergence to linger somewhat over eastern
portions of the CWA. For the most part, will probably only see a few
lighter showers and more of a stalling to clearing. Fairly strong
dry slot will rotate through southeast South Dakota, at least at
lower levels. With good westerly component, enough mixing to expect
a recovery in temperatures to reach the mid 70s, versus potentially
some lower 70s in cloudier areas to the east/southeast. Along with
upper trough axis pushing into the far west toward evening, there
will likely be a small amount of convergence, and despite limited
moisture, there looks to be potential for a very small degree of
instability in a very narrow axis.  Have included a minimal chance
for showers and thunder around the K9V9 and KHON, but should be very
short window ending by sunset as boundary progresses into the area.

As secondary front barrels through on Tuesday night, northwest winds
will increase, and become quite breezy heading through much of
Wednesday.  Wednesday certainly the coolest day of the next week,
with mixing suggesting mid 60s to lower 70s. Coolest readings likely
where clouds will be more prevalent around southwest Minnesota. If
not for a very strong subsidence signal, would think could get a few
short showers across mainly southwest Minnesota, but have elected to
keep dry this go around. Chilly night will bring Thursday morning
lows into the mid to upper 40s for most.

Surface ridge at the heart of the chill will begin to shift off to
the east Thursday, returning southerly flow to the area. Thursday
will be very pleasant with low humidity and mild temperatures.
Elevated instability push by evening could bring an isolated shower
or thunderstorm, which may linger into early Friday for southwest
Minnesota and northwest Iowa. Stronger precipitation threat on
Friday night, as wave in northwest flow digs and pushes a decent
frontal boundary through the area. GFS is by far the most amplified
to digging and more threatening both shear/instability wise, but
even lesser digging ECMWF/Canadian do present a threat for a few
stronger storms along the boundary around Friday evening.

Amplification of the eastern trough/western ridge pattern should
push the area into a slightly cooler regime toward the start of
next week after a seasonably warm first weekend of June.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 601 AM CDT Mon May 30 2016

VFR through the period except near any thunderstorms. Isolated
thunderstorms will be possible throughout the day, but the better
chance will come tonight. Scattered strong to severe thunderstorms
will develop in central South Dakota early this evening, then
progress east through the evening and overnight hours.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...08
LONG TERM...Chapman
AVIATION...08
Hazardous weather outlook, May 30, 4:28 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
428 AM CDT MON MAY 30 2016

SDZ038-039-050-052>054-057>060-063-064-310930-
BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-
428 AM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE
MORNING...BUT AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. BY
AFTERNOON ISOLATED THUNDERSTORMS WILL BE POSSIBLE BUT THROUGH
ABOUT 4 PM STORMS ARE NOT EXPECTED TO BE SEVERE. BY LATE AFTERNOON
INTO THE EARLY EVENING SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP NEAR AND WEST OF THE JAMES RIVER VALLEY. THESE STORMS WILL
BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS AS WELL AS
WINDS TO 70 MPH. BY ABOUT 10 PM MOST OF THE THUNDERSTORM ACTIVITY
WILL BE WEST OF THE JAMES RIVER VALLEY WITH THE THREAT
TRANSITIONING TO STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM CDT.

IAZ001-002-012-020-031-MNZ071-072-080-081-089-090-097-098-NEZ013-
014-SDZ040-055-056-061-062-065>071-310930-
LYON IA-OSCEOLA-SIOUX-PLYMOUTH-WOODBURY-LINCOLN MN-LYON MN-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BROOKINGS-
LAKE-MOODY-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-
BON HOMME-YANKTON-CLAY SD-UNION-
428 AM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST
NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY THIS
MORNING...THEN AGAIN IN THE AFTERNOON. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE. A MORE ORGANIZED AREA OF THUNDERSTORMS IS
EXPECTED TO DEVELOP IN CENTRAL SOUTH DAKOTA AND MOVE EAST DURING
THE EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HALF DOLLAR
SIZED HAIL AND WIND GUSTS TO 70 MPH DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM.

IAZ003-013-014-021-022-032-310930-
DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
428 AM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND WEST CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...BUT AT
THIS TIME THEY ARE NOT EXPECTED TO BE SEVERE. LATER TONIGHT A
MORE ORGANIZED AREA OF THUNDERSTORMS WILL MOVE INTO THE
AREA...LIKELY AFTER 10 PM...AND A FEW OF THESE COULD PRODUCE HAIL
TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:49 AM CDTRiver Flood WarningFSDSioux24 hr
May 30, 9:49 AM CDTRiver Flood WarningFSDPlymouth6 days
May 30, 9:49 AM CDTRiver Flood WarningFSDClay4 days
May 30, 9:49 AM CDTRiver Flood WarningFSDCherokee4 days

Nearby

River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.